Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 29, 2006, 3:35 PM CDT for Mille Lacs County, Morrison County, Minnesota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 3:35 PM CDT (20:35 UTC)
- Expired
- May 29, 2006, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Mille Lacs County, MN, Morrison County, MN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2214 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 292035
SVRMPX
MNC095-097-292130-
/O.NEW.KMPX.SV.W.0038.060529T2035Z-060529T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
335 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRISON COUNTY IN CENTRAL MINNESOTA...
MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 430 PM CDT
* AT 334 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS
LOCATED NEAR HARDING...OR ABOUT 20 MILES SOUTHEAST OF BRAINERD...
AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
VINELAND...
BAYVIEW...
WAHKON...
ISLE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4615 9407 4615 9381 4616 9380 4623 9380
4623 9345 4612 9345 4602 9397 4602 9401
4613 9407
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:25 PM CDT, 10 minutes earlier.
Area forecast discussion, May 29, 3:25 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 325 PM CDT MON MAY 29 2006 .DISCUSSION...TODAY THROUGH THURSDAY NIGHT FORECAST CONCERN NEAR TERM...CONVECTIVE DEVELOPMENT OVER SOUTHEAST CWA AT LEAST THROUGH THE MORNING. SOUTHWEST FLOW ALOFT HAS SLOWED MOVEMENT OF SURFACE FRONTAL BOUNDARY NEAR A MEDFORD/WINONA LINE AS OF 3AM. WATER VAPOR IMAGERY SUGGESTS WEAK SHORT WAVE LIFTING NORTHEAST ACROSS IOWA...WHICH WILL MOVE INTO WISCONSIN THIS MORNING. WILL HAVE TO RETAIN SOME POPS AT LEAST DURING THE MORNING HOURS AS SYSTEM MOVES THROUGH. DEBRIS CIRRUS WILL DISSIPATE DURING THE MORNING WITH SUNSHINE ANTICIPATED MUCH OF THE DAY...AS DRIER AIR MOVES IN. WILL USE MET GUIDANCE TEMPERATURES AS SIGNIFICANT COOLING NOT REALLY ANTICIPATED. MODELS SHOW SOME DISCREPANCY IN TIMING OF NEXT SHORT WAVE. TRENDS OF GFS WOULD BRING BEST CHANCE OF PRECIPITATION COMING IN WEDNESDAY NIGHT OVER MUCH OF THE CWA. WILL FOLLOW THIS TREND AND MENTION HIGHER POPS THEN. SYSTEM PULLS EAST THURSDAY WITH ONLY SLIGHT COOLING ANTICIPATED. AGAIN ACCEPT WARMER MET GUIDANCE OVERALL. LONGER TERM...FRIDAY THROUGH TUESDAY MAINTAINED SOME LOW CHANCE POPS OVER THE NORTHERN CWA DURING THE UPCOMING WEEKEND WITH THE SURFACE WAVE MOVING THROUGH. DRY WEATHER THEREAFTER. HIGH TEMPERATURES FORECAST ABOUT 5 DEGREES ABOVE CLIMATOLOGY FRIDAY AND SATURDAY THEN NEAR CLIMATOLOGY SUNDAY AND MONDAY. HEAT BEGINS TO RETURN ON TUESDAY WITH UPPER LEVEL RIDGING BUILDING OVER THE NORTHERN PLAINS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/RAH
Hazardous weather outlook, May 29, 3:56 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 356 AM CDT MON MAY 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 356 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA THIS MORNING...AND INTO WESTERN WISCONSIN LATER TONIGHT. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT...MAINLY DURING THE AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ALONG THE FRONT WILL RAPIDLY BECOME SEVERE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE LATER IN THE EVENING AS THE THUNDERSTORMS BECOME MORE NUMEROUS FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, May 29, 2:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 216 PM CDT MON MAY 29 2006 MNZ042-043-291945- MORRISON-TODD- 216 PM CDT MON MAY 29 2006 AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 11 MILES SOUTH OF STAPLES...OR 18 MILES NORTH OF LONG PRAIRIE...AND MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL ALSO AFFECT THE COMMUNITY OF MOTLEY. LS
Special weather statement, May 29, 2:32 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 232 PM CDT MON MAY 29 2006 MNZ043-044-292015- MILLE LACS-MORRISON- 232 PM CDT MON MAY 29 2006 AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS CAPABLE OF PRODUCING ONE HALF INCH HAIL AND WINDS UP TO 50 MPH NEAR LITTLE FALLS. THESE THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL AFFECT THE COMMUNITIES OF PIERZ...LASTRUP...HARDING...AND VINELAND BETWEEN 230 PM CDT AND 315 PM CDT. LS
Special weather statement, May 29, 2:43 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 PM CDT MON MAY 29 2006 MNZ070-077-292045- DAKOTA-RICE- 243 PM CDT MON MAY 29 2006 AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARIBAULT...AND MOVING NORTHEAST AT 20 MPH. THIS STORM WILL AFFECT THE COMMUNITIES OF BRIDGEWATER...DUNDAS...NORTHFIELD...AND RANDOLPH BETWEEN 245 PM CDT AND 345 PM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LS
Local storm report, May 29, 3:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 M0.75 INCH WRIGHT MN TRAINED SPOTTER
0318 PM HAIL CLEARWATER 45.41N 94.04W
05/29/2006 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
LRSThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:09 PM CDT | Severe Thunderstorm Warning | MPX | Dakota | 36 min |
| May 29, 3:11 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Wright | 49 min |
| May 29, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 58 min |
| May 29, 3:53 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 34 min |
| May 29, 4:09 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 66 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 42 min |
| May 29, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.